The existence of embedded minimal surfaces and the problem of uniqueness

William W Meeks Shing-Tung Yau

Differential Geometry mathscidoc:1912.43482

Mathematische Zeitschrift, 179, (2), 151-168, 1982.6
It was in the early nineteen thirties that Douglas and Radd solved the Plateau problem for a rectifiable Jordan curve in Euclidean space. The minimal surfaces that they obtained are realized by conformal harmonic maps from the unit disk. In 1948 Morrey generalized the theorem of Douglas and Radd to minimal surfaces in a homogeneously regular Riemannian manifold. In both cases the solutions are defective as they may possess branch points. It was not until 1968 that Osserman [-24] was able to prove that interior branch points do not exist on the Douglas-Radd-Morrey solution.(Osserman's theorem in this full generality was proved by Alt [-2, 3] and Gulliver [8].) If the Jordan curve is real analytic, Gulliver and Lesley [9] showed that the solution surface is free of branch points even on its boundary. Hence, at least in this case, we know that the Douglas-Radd-Morrey solution is an immersion and represents a
No keywords uploaded!
[ Download ] [ 2019-12-24 20:35:29 uploaded by yaust ] [ 2054 downloads ] [ 0 comments ]
@inproceedings{william1982the,
  title={The existence of embedded minimal surfaces and the problem of uniqueness},
  author={William W Meeks, and Shing-Tung Yau},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20191224203529459238046},
  booktitle={Mathematische Zeitschrift},
  volume={179},
  number={2},
  pages={151-168},
  year={1982},
}
William W Meeks, and Shing-Tung Yau. The existence of embedded minimal surfaces and the problem of uniqueness. 1982. Vol. 179. In Mathematische Zeitschrift. pp.151-168. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20191224203529459238046.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved